Welcome, Guest
Username: Password: Remember me

TOPIC: 2nd day of mayvret

2nd day of mayvret 2 months 2 weeks ago #27802

  • Hopeful425
  • Hopeful425's Avatar
  • Offline
  • New Member
  • Posts: 13
  • Thank you received: 39
  • Karma: 0
I’m so happy to find this forum. I started treatment yesterday.
Today I feel pretty horrible.
I’m a mother of 4, full time worker, I have had genotype 3 for 22 years. I have waited half my life for this treatment, and now I’m scared that I won’t be able to function normal enough to keep up with work and kids.
Any support or info on the best ways to get through side effects are greatly appreciated !
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

2nd day of mayvret 2 months 2 weeks ago #27806

  • Mar
  • Mar's Avatar
  • Offline
  • Administrator
  • Posts: 203
  • Thank you received: 544
  • Karma: 8
Hi Hopeful, welcome to the forum and congratulations on finally getting treated after 22 years :) You must be extremely excited. Sorry to hear you're having some side effects, the good news is that they usually last for the first week to 10 days only, and they are usually reduced to a large degree by drinking plenty of water, that's the most important thing to do right now.

Here are a few more recommendations to follow during treatment :

1. Take your medication at the same time every day just before or with food, as it helps with the medication absorption.
2. Try to get enough rest and eat healthy (plenty of fruits and vegetables).
3. Be careful not to take any medications that may interact with your Hep C medications. This webpage will tell you about any possible medication interactions www.hep-druginteractions.org/checker

Additionally, the 'During Treatment' section of the FAQs page fixhepc.com/frequently-asked-questions.html has some more detailed information.

Hang in there Hopeful, the side effects should subside soon, especially if you drink a lot of water as I mentioned, it will all be more than worth it at the end.
Last Edit: 2 months 2 weeks ago by Mar.
The administrator has disabled public write access.
The following user(s) said Thank You: coral, hanknassi

2nd day of mayvret 2 months 2 weeks ago #27812

  • DrJames
  • DrJames's Avatar
  • Online
  • Platinum Member
  • Posts: 1810
  • Thank you received: 6711
  • Karma: 100
Hello Hopeful425,

What I tell patients to expect is this:

In the first week of treatment you may feel a bit like the feeling you get just before you get influenza. You know something is going on, but it's hard to put your finger on it. A bit tired, muscle aches, joint aches, headaches. This happens for the same sort of reasons. There is a lot of virus being killed.

After a few days on direct acting antivirals like Maviret the major battle is over, there is very little virus left and things settle down. Many patients report they have not felt this well for 10 years.

The same sort of supportive care we use for flu is good. Plenty of fluids, good food, enough sleep and some routine pain killers like aspirin, neurofen or paracetamol (acetaminophen) all help a bit.

The few days to the first week is the hardest. It should get better after that.
YMMV
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

2nd day of mayvret 2 months 2 weeks ago #27815

  • Hopeful425
  • Hopeful425's Avatar
  • Offline
  • New Member
  • Posts: 13
  • Thank you received: 39
  • Karma: 0
Good to know it will get better!
I’m experiencing insomnia. Or more like having a hard time going to sleep and then waking every hour or two, and struggling to fall back to sleep.
Is this reported with others ?
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

2nd day of mayvret 2 months 2 weeks ago #27817

  • DrJames
  • DrJames's Avatar
  • Online
  • Platinum Member
  • Posts: 1810
  • Thank you received: 6711
  • Karma: 100
We see insomnia quite commonly (about 1:5) with Sofosbuvir based medications. It's less for Mavyret but still happens.

You can use sleeping tablets if required. Melatonin 4-6mg about 1 hour before bed works for some people.

There should not be any interaction problems with routine sleepers but you can check drug interactions here:

www.hep-druginteractions.org/

Just select Mavyret (Glecaprevir/Pibrentasvir) in the first column and then (say) Temazepam in the second.

Here's a report for a lot of the routine sleepers:


YMMV
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar

2nd day of mayvret 2 months 2 weeks ago #27819

  • coral
  • coral's Avatar
  • Offline
  • Platinum Member
  • Posts: 568
  • Thank you received: 1672
  • Karma: 30
Welcome Hopeful425 and congratulations on starting your treatment. As a full time worker and mother of 4 you do have a lot on your plate anyway so your anxiety about being able to juggle everything while you are on treatment is understandable.

I was not treated with Mavyret but I did have headaches and insomnia while I was taking my medication and these side effects seem to be pretty common for all of the treatments. I used to wake up at 2 am every morning and it would take me a couple of hours of reading to get back to sleep. Very frustrating.

Most people get a bit anxious in the beginning but find that the side effects start to ease and they are able to manage much better than they thought they would. Hang in there and I hope this is the case for you.

Lots of good advice from Mar and Dr James about taking care of yourself - something that sometimes gets overlooked for mothers of 4!

Good luck with the rest of the treatment. It may be a bit of a balancing act now but it is so worth it. #flower
G1a probably early 1980's, Biopsy F1(2010), F2-F3(2015). VL 5+mill; 2+mill (2014) Tx naive. Accessed Sof/Led through Dr Freeman at GP2U and Buyers Club (lifesavers!!!)
Commenced tx 12/11/15. 9 wk: VL <15 Detected but LFT = Normal 12 week results: UND (Yay!) Due to slow response commenced Sof/Dac 4 Feb for 12 weeks. EOT @ 24 weeks 27 April 2016. (With thanks to Dr Freeman et al). SVR11 result: VL 1,950,000. It's back!
New tx 030916 (Viekira Pak, Solvadi, Ribavirin UND @ 111116. EOT 170217.
SVR12 and SVR 24...
The administrator has disabled public write access.
The following user(s) said Thank You: DrJames, hanknassi, Mar

2nd day of mayvret 2 months 2 weeks ago #27822

  • Hopeful425
  • Hopeful425's Avatar
  • Offline
  • New Member
  • Posts: 13
  • Thank you received: 39
  • Karma: 0
Thank you for your kind reply’s, and advice.
Today was day 4, and I felt somewhat back to normal. Still dizzy, little headache, and tired, but tolerable.
I’m feeling less scared to swallow the pills .
So glad I have this forum to scroll through and feel like I’m not alone!!
Thank you
The administrator has disabled public write access.
The following user(s) said Thank You: DrJames, coral, hanknassi, Mar

2nd day of mayvret 2 months 2 weeks ago #27823

  • tototo
  • tototo's Avatar
  • Offline
  • New Member
  • Posts: 18
  • Thank you received: 62
  • Karma: 2
Hello Hopeful,
Congratulations on starting treatment. Mavyret wiped the virus away from my system pretty fast, and it will work for you too.
I was so scared when I started my eight weeks of treatment.
I had all sorts of side effects and remember clearly, at the beginning of the treatment I did not feel like myself, I felt weird, the unknown, the expectations. I even had a serious panic attack!
I also had insomnia but I had the luxury to be in bed really early, as early as 7 pm sometimes, due to feeling extremely tired. In retrospect that fueled insomnia because I would wake up at 1 am and unable to fall back asleep.
Having four children to take care of, is definitely a challenge, but, in the bright side, you are so busy that hopefully, it will allow your mind to distance from the constant thought of "I am taking these powerful pills, I am not feeling well, what's gonna happen next?" even if for a minute.

Drinking plenty of water helped much.
Eat green and colorful live food.
It will get better : )
The administrator has disabled public write access.
The following user(s) said Thank You: DrJames, coral, hanknassi, Mar

2nd day of mayvret 2 months 2 weeks ago #27825

  • Hopeful425
  • Hopeful425's Avatar
  • Offline
  • New Member
  • Posts: 13
  • Thank you received: 39
  • Karma: 0
It’s very strange how each day is completely different.
Today I felt really “out of it” like stoned and dazed. Struggled to get through work as I am a waitress, and it requires a lot of multi tasking and energy.

I’m intaking a lot of water, that seems to keep the headache at bay!
I’m always thinking of the goal ahead, and excited that my future may be one without sickness and disease! It keeps me going☺️
The administrator has disabled public write access.
The following user(s) said Thank You: DrJames, hanknassi, Mar

2nd day of mayvret 2 months 2 weeks ago #27826

  • DrJames
  • DrJames's Avatar
  • Online
  • Platinum Member
  • Posts: 1810
  • Thank you received: 6711
  • Karma: 100
Hello Hopeful425,

Your experience is not that unusual. There is a lot of virocide going on with the drugs killing off the Hep C. As this happens you liver, brain and other things the Hep C has been attacking start to get back into 100% working order.

I'd suspect you are on the hump about the roll down the hill with smooth sailing ahead.

Excuse the mixed metaphors!
YMMV
The administrator has disabled public write access.
The following user(s) said Thank You: hanknassi, Mar
Time to create page: 0.122 seconds

Copyright © 2015-2019 FixHepC

Back to Top